MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NGE-022115-MB
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # - exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, before the procedure, the extractor can't be opened when the physician tested the product.Therefore, they changed to the new one and it can be opened.No adverse consequences to the patient have been reported.
 
Additional Manufacturer Narrative
A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, quality control data, and specifications.The device was returned with the handle in closed position and the basket formation in closed position.The male luer lock adapter (mlla) is tight.The collet knob is tight and secure.The polyethylene terephthalate tubing (pett) measures 3.5 cm in length.Visual examination noted the support sheath is bowed starting 1 cm from mlla.Functional testing was performed.The handle actuates the basket formation to open and closed positions.A review of the device history record shows there were no non-conformances associated with the complaint device lot number.A review of complaint history records revealed this complaint is the only one associated with lot number 9033928.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.According to the instructions for use (ifu): caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.The device was found to function normally when tested.The complaint could not be confirmed.Per the quality engineering risk assessment, no further risk mitigating activity is required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8074678
Report Number1820334-2018-03376
Device Sequence Number11195737
Product Code FFL
UDI-Device Identifier00827002482968
UDI-Public(01)00827002482968(17)210720(10)9033928
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2021
Device Catalogue NumberNGE-022115-MB
Device Lot Number9033928
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date12/26/2018
Patient Sequence Number1
Patient Age66 YR
Patient Weight79